MAUDE Adverse Event Report: SYNTHES GMBH STERNUM TOP FOR RECIP SAW ATTACHMENT; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL

SYNTHES GMBH STERNUM TOP FOR RECIP SAW ATTACHMENT; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Catalog Number 511.904
Medical Device Problem Codes Device Slipped (1584); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Concomitant devices: sternum top for recip saw attachment and reciprocating saw attachment, therapy date: (b)(6) 2020.Udi: (b)(4).
 
Event or Problem Description
This is event 3 of 3 of the same event.It was reported from (b)(6) that during an unspecified surgical procedure, it was observed that the sternum top device for the reciprocating saw attachment device loosened itself twice from the saw attachment for the trauma recon system.It was unknown if there were any delays to the surgical procedure or if a spare device was available for use.There was patient involvement.It was reported that there was no parts left inside the patient.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained, that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was returned for evaluation.  quality engineering evaluated the device.And it was determined, that the device passed all operational specifications and no failure was identified.Therefore, the reported condition was not confirmed, and an assignable root cause was not determined.A device history review was performed, and no non-conformances were detected related to the reported condition.

Brand Name
STERNUM TOP FOR RECIP SAW ATTACHMENT
Common Device Name
BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11108353
Report Number8030965-2020-10023
Device Sequence Number3698079
Product Code GFA
UDI-Device Identifier07611819118768
UDI-Public07611819118768
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K971544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.904
Device Lot NumberMA1063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1